Alert archive / Oregon / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 1, 2014, 8:36 PM MDT for Malheur County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 8:36 PM MDT (02:36 UTC)
- Expired
- Aug 1, 2014, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Malheur County, OR
The radar
The Boise radar (KCBX), 166 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WGUS55 KBOI 020236
FFWBOI
ORC045-020530-
/O.NEW.KBOI.FF.W.0005.140802T0236Z-140802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
836 PM MDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MALHEUR COUNTY IN SOUTHEAST OREGON...
* UNTIL 1130 PM MDT
* AT 835 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRONSIDE AND ELDORADO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4432 11778 4423 11811 4436 11809 4438 11805
4441 11783
$$
DG1 follow-up statement
871
WGUS75 KBOI 020456
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
1056 PM MDT FRI AUG 1 2014
ORC045-020506-
/O.CAN.KBOI.FF.W.0005.000000T0000Z-140802T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MALHEUR OR-
1056 PM MDT FRI AUG 1 2014
...THE FLASH FLOOD WARNING FOR NORTHERN MALHEUR COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4432 11778 4423 11811 4436 11809 4438 11805
4441 11783
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:27 PM MDT, 9 minutes earlier.
Area forecast discussion, Aug 1, 8:27 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 827 PM MDT FRI AUG 1 2014 .DISCUSSION...SCATTERED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST OREGON AND SOUTH OF THE SNAKE RIVER THIS EVENING. THUNDERSTORMS COVERAGE HAS INCREASE ACROSS SOUTHEAST OREGON IN THE LAST HOUR AHEAD OF A SHORTWAVE SEEN ON SATELLITE NORTH OF RENO AT 02Z. STORMS HAVE PRODUCED HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH IN SOUTHEAST OREGON. AT 02Z...THE STRONGEST STORMS WERE IN NORTHERN HARNEY AND MALHEUR COUNTIES MOVING NORTH-NORTHEAST INTO BAKER COUNTY. EXPECT STRONG AND POSSIBLY A FEW SEVERE THUNDERSTORMS ACROSS NORTHERN MALHEUR AND ALL OF BAKER COUNTY THROUGH 05Z TONIGHT. EXPECT THUNDERSTORMS COVERAGE TO DIMINISH AFTER SUNSET BUT ISOLATED THUNDERSTORM WILL STILL BE POSSIBLE THROUGH SATURDAY MORNING AS THE SHORTWAVE MOVES NORTHEAST ACROSS THE FORECAST AREA. MADE SOME ADJUSTMENTS TO POPS AND QPF MAINLY OVER SOUTHEAST OREGON. UPDATE FORECAST WILL BE OUT SHORTLY. && .AVIATION...SCATTERED THUNDERSTORM ACROSS SE OREGON AND SOUTH OF THE SNAKE RIVER IN IDAHO WILL CONTINUE THROUGH 06Z BECOMING ISOLATED THEREAFTER. EXPECT GUSTY OUTFLOW WINDS...SMALL HAIL AND HEAVY RAIN WITH THESE STORMS. THUNDERSTORMS WILL REDEVELOP AGAIN SATURDAY AFTERNOON. SURFACE WINDS WILL BE LIGHT AND VARIABLE. WINDS ALOFT WILL BE WEST-SOUTHWEST AROUND 10 KTS. && .PREV DISCUSSION... SHORT TERM...FEWER THUNDERSTORMS AT 2 PM MDT THAN YESTERDAY... ESPECIALLY IN BAKER COUNTY/OR WHERE STRONG STORMS DEVELOPED YESTERDAY NEAR A PASSING SHORT WAVE TROUGH. TODAY THERE ARE NONE SO FAR. CU ARE BUILDING IN THE CENTRAL IDAHO MOUNTAINS BUT SWLY FLOW ALOFT SHOULD KEEP ANY THUNDERSTORMS FROM DRIFTING BACK INTO THE SNAKE BASIN. A COUPLE NEW STORMS HAVE RECENTLY FORMED IN THE OWYHEES AND IN SRN MALHEUR COUNTY. THE MONSOON FLOW HAS BEEN PUSHED EAST AND MOST OF THE MOISTURE NOW IS COMING FROM THE PACIFIC THROUGH CENTRAL CALIF AND NEVADA. WITHIN THAT FLOW THIS AFTERNOON WE SEE A SHORT WAVE TROUGH IN WRN NEVADA HEADING TOWARD OUR CWA. THE LONG WAVE RIDGE IS STILL ALONG THE CONTINENTAL DIVIDE...CLOSE ENOUGH TO LET MONSOON MOISTURE BACK INTO IDAHO ZONES WITH ANY EMBEDDED WAVE THAT CAN TURN THE FLOW MORE SOUTHERLY. LATEST FORECAST HAS SCALED BACK THE QPF IN THE BOISE MOUNTAINS...OTHERWISE ONLY SLIGHT CHANGES FROM PREVIOUS PACKAGE. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...SUNDAY NIGHT A VERY MOIST LOW PRESSURE SYSTEM FROM SOUTHERN BAJA CALIFORNIA WILL BE APPROACHING SOUTHEAST OREGON AND SOUTHWEST IDAHO...BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. PRECIPITATION WILL BECOME MORE WIDESPREAD ON MONDAY AS THE SYSTEM MOVES FURTHER NORTH OVER OUR AREA. CLOUDS ARE EXPECTED TO KEEP HIGH TEMPERATURES ON MONDAY AT LEAST 10 DEGREES BELOW SUNDAY/S HIGHS. TEMPERATURES SHOULD RETURN TO NEAR NORMAL BY TUESDAY WITH LITTLE CHANGE THROUGH FRIDAY. A CHANCE OF SHOWERS...MAINLY OVER THE MOUNTAINS...WILL CONTINUE IN THE MOIST AND UNSTABLE AIR THROUGH FRIDAY. AVIATION...MAINLY VFR. ISOLATED THUNDERSTORMS WITH SCATTERED SHOWERS WILL CONTINUE MAINLY OVER THE MOUNTAINS THIS EVENING. EXPECT GUSTY OUTFLOW WINDS TO 30 KTS OR MORE IN THE VICINITY OF STORMS. ISOLATED THUNDERSTORMS WILL REDEVELOP SATURDAY AFTERNOON WITH THE BEST CHANCE OVER THE MOUNTAINS. SURFACE WINDS WILL BE LIGHT AND VARIABLE EXCEPT NEAR THUNDERSTORMS. WINDS ALOFT WILL BE SOUTHWEST AROUND 10 KT UP THROUGH 10K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...JDS AVIATION.....JDS PREV SHORT TERM...LC PREV LONG TERM....JT/AB
In the hours before
Special weather statement, Aug 1, 6:30 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 630 PM MDT FRI AUG 1 2014 ORZ063-020115- MALHEUR COUNTY OR- 630 PM MDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MALHEUR COUNTY UNTIL 715 PM MDT... AT 629 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES SOUTHWEST OF HOMEDALE...OR 35 MILES NORTHEAST OF ROME...MOVING NORTH AT 20 MPH. HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LESLIE GULCH AROUND 630 PM MDT. SLOCUM CREEK CAMPGROUND AROUND 640 PM MDT. PELICAN POINT AROUND 700 PM MDT. BOARD CORRAL MOUNTAIN AND OWYHEE RESERVOIR AROUND 710 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4321 11716 4321 11741 4358 11748 4359 11711 TIME...MOT...LOC 0029Z 178DEG 16KT 4329 11729 DG
Special weather statement, Aug 1, 7:26 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 726 PM MDT FRI AUG 1 2014 IDZ012-029-ORZ063-064-020200- LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS ID- OREGON LOWER TREASURE VALLEY OR-MALHEUR COUNTY OR- 726 PM MDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OWYHEE... SOUTHWESTERN CANYON AND EAST CENTRAL MALHEUR COUNTIES UNTIL 800 PM MDT... AT 725 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF HARPER TO 17 MILES SOUTHWEST OF HOMEDALE...AND MOVING NORTH AT 15 MPH. HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... TWIN SPRINGS CAMPGROUND AND SUCCOR CREEK CAMPGROUND AROUND 740 PM MDT. BOARD CORRAL MOUNTAIN AROUND 750 PM MDT. HOMEDALE...MARSING AND OWYHEE DAM AROUND 800 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4383 11751 4355 11680 4329 11706 4350 11759 TIME...MOT...LOC 0125Z 202DEG 14KT 4354 11747 4339 11711 DG
Special weather statement, Aug 1, 7:31 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
631 PM PDT FRI AUG 1 2014
ORZ061-020215-
HARNEY COUNTY OR-
631 PM PDT FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARNEY COUNTY UNTIL
715 PM PDT...
AT 630 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES EAST OF HAMPTON...OR 35 MILES WEST OF BURNS...MOVING NORTHEAST
AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DRY MOUNTAIN AROUND 640 PM PDT.
BUCK SPRINGS AROUND 650 PM PDT.
DELINTMENT LAKE AROUND 700 PM PDT.
EMIGRANT CAMPGROUND AROUND 710 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4370 11986 4370 11978 4384 11978 4396 11971
4396 11931 4349 11971 4356 11989 4363 11990
TIME...MOT...LOC 0130Z 206DEG 33KT 4360 11977
DGSpecial weather statement, Aug 1, 7:49 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 749 PM MDT FRI AUG 1 2014 ORZ062-063-020230- MALHEUR COUNTY OR-BAKER COUNTY OR- 749 PM MDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MALHEUR AND SOUTHWESTERN BAKER COUNTIES UNTIL 830 PM MDT/730 PM PDT/... AT 748 PM MDT /648 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRONSIDE...OR 33 MILES SOUTH OF BAKER CITY...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELDORADO PASS AROUND 750 PM MDT. UNITY AROUND 800 PM MDT. IRONSIDE AROUND 810 PM MDT. BALDY MOUNTAIN AROUND 830 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4420 11803 4430 11837 4461 11807 4441 11772 TIME...MOT...LOC 0148Z 218DEG 11KT 4432 11807 DG
Special weather statement, Aug 1, 8:03 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
703 PM PDT FRI AUG 1 2014
ORZ062-020245-
BAKER COUNTY OR-
703 PM PDT FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER COUNTY UNTIL
745 PM PDT...
AT 702 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTHWEST OF UNION...OR 19 MILES NORTHWEST OF BAKER CITY...
MOVING NORTHEAST AT 5 MPH.
DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NORTH POWDER AROUND 740 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4501 11782 4489 11814 4498 11822 4502 11819
4502 11816 4505 11813 4505 11811 4500 11801
4500 11796 4506 11788 4506 11786
TIME...MOT...LOC 0202Z 237DEG 6KT 4500 11806
DGSpecial weather statement, Aug 1, 8:26 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
726 PM PDT FRI AUG 1 2014
ORZ061-020315-
HARNEY COUNTY OR-
726 PM PDT FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARNEY COUNTY UNTIL
815 PM PDT...
AT 725 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF SUPLEE...OR 32 MILES NORTHWEST OF BURNS...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EMIGRANT CAMPGROUND AROUND 740 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4397 11962 4396 11958 4396 11920 4395 11912
4377 11956 4391 11971
TIME...MOT...LOC 0225Z 233DEG 18KT 4389 11956
DGThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:30 PM MDT | Special Weather Statement | BOI | Malheur | 45 min |
| Aug 1, 7:49 PM MDT | Special Weather Statement | BOI | Baker | 41 min |
| Aug 1, 8:03 PM MDT | Special Weather Statement | BOI | Union | 42 min |
| Aug 2, 2:56 PM MDT | Special Weather Statement | BOI | Harney | 34 min |
| Aug 2, 4:24 PM MDT | Severe Thunderstorm Warning | BOI | Harney, Malheur | 51 min |
| Aug 2, 4:48 PM MDT | Special Weather Statement | BOI | Malheur | 42 min |
| Aug 2, 5:00 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 45 min |
| Aug 2, 5:09 PM MDT | Severe Thunderstorm Warning | BOI | Harney, Malheur | 51 min |
| Aug 2, 5:20 PM MDT | Special Weather Statement | BOI | Baker | 40 min |
| Aug 2, 5:44 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 35 min |
| Aug 2, 5:55 PM MDT | Special Weather Statement | BOI | Malheur | 50 min |
Nearby
Flash Flood Warnings in Oregon, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.